Alert archive / California / Wind Advisories in 2006
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 16, 2006, 2:54 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 16, 2006, 9:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2006, 2:54 AM PST (10:54 UTC)
- In effect from
- Dec 16, 2006, 9:00 AM PST
- Expired
- Dec 17, 2006, 4:00 AM PST
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 161054 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 254 AM PST SAT DEC 16 2006 ...STRONG WINDS TO IMPACT THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA FROM MID MORNING THROUGH MID EVENING TODAY... .A PACIFIC STORM WILL MOVE INTO THE REGION TODAY AND BRING STRONG GUSTY WINDS AHEAD OF IT...MAINLY IN THE MOUNTAIN CRESTS EAST AND NORTH INTO THE DESERTS. WINDS WILL GENERALLY BE FROM THE WEST AND SOUTHWEST 20 TO 35 MPH WITH GUSTS EXCEEDING 50 MPH IN SOME AREAS. THIS WILL NEGATIVELY IMPACT DRIVING CONDITIONS ALONG INTERSTATE 15 THROUGH THE CAJON PASS AND INTERSTATE 10 THROUGH THE BANNING PASS. LOCAL BLOWING DUST WILL BE POSSIBLE IN THE DESERTS. WINDS WILL DECREASE ONCE THE MAIN STORM SYSTEM ARRIVES TONIGHT. CAZ055-056-058-060>062-161900- /O.NEW.KSGX.WI.Y.0034.061216T1700Z-061217T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 254 AM PST SAT DEC 16 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. WINDS WILL BE WEST TO SOUTHWEST WITH SPEEDS GENERALLY BETWEEN 20 AND 35 MPH. HOWEVER...SOME GUSTS WILL EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
4 follow-up statements
000 WWUS76 KSGX 161827 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1027 AM PST SAT DEC 16 2006 ...STRONG WINDS TO IMPACT THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA FROM MID MORNING THROUGH MID EVENING TODAY... .A PACIFIC STORM WILL MOVE INTO THE REGION TODAY BRINGING LOCALLY STRONG AND GUSTY WINDS AHEAD OF IT...MAINLY OVER THE HIGH DESERTS...THE BANNING PASS...AND THE MOUNTAIN CRESTS. WINDS WILL GENERALLY BE FROM THE SOUTHWEST TO WEST 20 TO 35 MPH WITH A FEW GUSTS EXCEEDING 50 MPH IN SOME AREAS. THIS WILL IMPACT TRAVELERS ALONG INTERSTATE 15 THROUGH THE CAJON PASS...AND INTERSTATE 10 THROUGH THE BANNING PASS. LOCAL BLOWING DUST WILL BE POSSIBLE IN THE DESERTS. WINDS WILL DECREASE ONCE THE MAIN STORM SYSTEM ARRIVES TONIGHT. CAZ055-056-058-060>062-170000- /O.CON.KSGX.WI.Y.0034.000000T0000Z-061217T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1027 AM PST SAT DEC 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. WINDS WILL BE SOUTHWEST TO WEST WITH SPEEDS GENERALLY BETWEEN 20 AND 35 MPH. HOWEVER...SOME GUSTS WILL EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD/MAXWELL
000 WWUS76 KSGX 162307 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 307 PM PST SAT DEC 16 2006 ...STRONG GUSTY WINDS WILL OCCUR IN THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA THROUGH THIS EVENING... .A PACIFIC STORM AND ITS ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION BRINGING LOCALLY STRONG AND GUSTY WINDS...ESPECIALLY OVER THE HIGH DESERTS...THE BANNING PASS...AND THE MOUNTAIN CRESTS. WINDS WILL GENERALLY BE SOUTHWEST TO WEST 20 TO 35 MPH WITH A FEW GUSTS EXCEEDING 50 MPH IN SOME AREAS. THIS WILL IMPACT TRAVELERS ALONG INTERSTATE 15 THROUGH THE CAJON PASS...INTERSTATE 10 THROUGH THE BANNING PASS...AND INTERSTATE 8 IN THE SAN DIEGO COUNTY MOUNTAINS. LOCAL BLOWING DUST WILL BE POSSIBLE IN THE DESERTS. CAZ055-056-058-060>062-170500- /O.CON.KSGX.WI.Y.0034.000000T0000Z-061217T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 307 PM PST SAT DEC 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS WILL PREVAIL WITH SPEEDS GENERALLY BETWEEN 20 AND 35 MPH. HOWEVER...SOME GUSTS WILL EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAVIS
000 WWUS76 KSGX 170452 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 852 PM PST SAT DEC 16 2006 ...GUSTY WINDS WILL PERSIST IN THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA TONIGHT... .A PACIFIC STORM AND ITS ASSOCIATED COLD FRONT WILL BRING LOCALLY STRONG AND GUSTY WINDS...ESPECIALLY OVER THE HIGH DESERTS...THROUGH THE PASSES...AND THE MOUNTAIN CRESTS. WIND GUSTS UP TO 40 TO 50 MPH WILL OCCUR IN SOME AREAS. LOCAL BLOWING DUST WILL BE POSSIBLE IN THE DESERTS. CAZ055-056-058-060>062-171200- /O.EXT.KSGX.WI.Y.0034.000000T0000Z-061217T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 852 PM PST SAT DEC 16 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM PST SUNDAY. WEST WINDS AT 20 TO 30 MPH WILL OCCUR IN SOME AREAS TONIGHT WITH LOCAL GUSTS UP TO 40 TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAVIS
000 WWUS76 KSGX 171159 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 AM PST SUN DEC 17 2006 ...WIND ADVISORY EXPIRES... .LOCAL GUSTY WINDS OVER 30 MPH WILL OCCUR ALONG THE EAST SLOPES OF THE MOUNTAINS. WINDS WILL CONTINUE TO DECREASE IN MOST AREAS THIS MORNING. CAZ055-056-058-060>062-171300- /O.EXP.KSGX.WI.Y.0034.000000T0000Z-061217T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 359 AM PST SUN DEC 17 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST...AND WINDS WILL CONTINUE TO DECREASE THIS MORNING. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 2:45 AM PST, 9 minutes earlier.
Area forecast discussion, Dec 16, 2:45 AM PST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST SAT DEC 16 2006 .SYNOPSIS...A WINTER STORM APPROACHING FROM THE PACIFIC WILL BRING VERY COOL AND WINDY WEATHER THIS WEEKEND. RAIN WILL OCCUR AT TIMES AT LOWER ELEVATIONS WITH SNOW IN THE MOUNTAINS AND EVEN INTO THE HIGH DESERTS. THE HEAVIEST PRECIPITATION WILL OCCUR THIS EVENING...THOUGH SOME SHOWERS COULD OCCUR ANYTIME TODAY THROUGH SUNDAY NIGHT. BEHIND THE SYSTEM...STRONG GUSTY WINDS WILL DEVELOP THROUGH AND BELOW PASSES AND CANYONS MONDAY THROUGH TUESDAY...BUT IT WILL REMAIN QUITE CHILLY UNTIL MID WEEK...AND THE WARMING TREND WILL RETURN TEMPERATURES TO NEAR OR A LITTLE ABOVE NORMAL BY LATE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SKIES WERE MOSTLY CLOUDY AS HIGH CLOUDS ASSOCIATED WITH THE JET WERE FLYING OVER...AND LOW CLOUDS WERE WIDESPREAD W OF THE MTNS DUE TO A RAPIDLY DEEPENING MARINE LAYER. MOSTLY OROGRAPHIC PRECIP IS EXPECTED TODAY DUE TO THE DEEP MARINE LAYER AND ASSOCIATED MOIST LAYER AROUND 850 MB AND INCREASING W-SW WINDS...BETWEEN 15 AND 35 KNOTS AT 850 MB AND UP TO 50 KNOTS AT 700 MB. WITH WINDS LIKE THAT...SOME PRETTY STRONG WIND GUSTS...LOCALLY EXCEEDING 50 MPH...WILL OCCUR ALONG THE MTN CRESTS AND ON THE E/NE SLOPES OF THE MTNS. THUS...A WIND ADVISORY WILL BE IN EFFECT FOR THE MTNS/DESERTS FROM 9 AM TO 9 PM. SATELLITE INDICATES A GOOD FRONT ABOUT 250 MILES W OF PT CONCEPTION ALONG WITH GOOD UPPER-LEVEL DIFFLUENCE. THE FRONT SHOULD HOLD TOGETHER AND MOVE THROUGH OUR AREA PROBABLY EARLY THIS EVENING AND BRING A QUICK SHOT OF SOME MODERATE TO HEAVY RAIN. THIS WILL ALSO BE WHEN THE SNOW LEVELS COME CRASHING DOWN FROM ABOUT 6000 FEET TODAY TO 3000 FEET OVERNIGHT. A SNOW ADVISORY MAY BE NEEDED TONIGHT...THOUGH POST-FRONTAL SNOWFALL AMOUNTS MAY NOT BE THAT GREAT. REGARDLESS...I-15 THROUGH THE CAJON PASS WILL PROBABLY BE AFFECTED. TOTAL SNOW AMOUNTS WILL MOSTLY BE A FEW INCHES...BUT LOCAL AMOUNTS GREATER THAN 6 WILL BE POSSIBLE...MAINLY ON THE COASTAL MTN SLOPES ABOVE ABOUT 5500 FEET. THERE WILL BE A LOT OF COLD AIR ALOFT...SO THUNDERSTORMS WILL BE POSSIBLE...AND THESE COULD PRODUCE WATERSPOUTS AT THE COAST AND HAIL INLAND. THE UPPER LOW WILL CLOSE OFF SUNDAY...BUT MODELS HAVE HAD LITTLE CONSISTENCY...EITHER BETWEEN DIFFERENT MODELS OR OF THE SAME MODEL BETWEEN DIFFERENT RUNS. THE MOST LIKELY SCENARIO IS FOR SHOWERS TO GRADUALLY TAPER OFF SUNDAY AS DRY AIR STARTS TO MOVE IN FROM THE NORTH/NORTHWEST. HOWEVER...SOME MOISTURE COULD WRAP AROUND THE EAST AND EVENTUALLY NORTH SIDE OF THE LOW SUNDAY NIGHT/MONDAY IF IT LINGERS. REGARDING RAINFALL...MOST OF IT WILL COME WITH THE FRONT EARLY TONIGHT. SO AMOUNTS WILL GENERALLY RANGE FROM ONE-THIRD TO ONE-HALF INCH AT THE COAST WITH LOCAL AMOUNTS OVER ONE INCH ON OROGRAPHIC WEST OR SW FACING MTN SLOPES. SOUTHERN AREAS...LIKE SAN DIEGO COUNTY...COULD POTENTIALLY RECEIVE MORE PRECIP THAN NORTHERN AREAS GIVEN THE SPLITTING STORM W OF PT CONCEPTION AND A TURN TOWARDS MORE W VERSUS SW FLOW ALOFT WITH THE FRONT. THE DESERTS WILL MOSTLY HAVE LESS THAN ONE-QUARTER INCH AS THE MOISTURE DOES NOT LOOK AS DEEP AS IT DID WITH PREVIOUS RUNS. THE TIMING OF THE DEPARTURE OF THE SYSTEM IS UNCERTAIN...AND THUS THE TIMING OF THE STRONG OFFSHORE FLOW TOO IS UNCERTAIN. AT THIS TIME...BOTH MONDAY AND TUESDAY LOOK QUITE WINDY THROUGH/BELOW PASSES AND CANYONS...AND FUTURE SHIFTS MAY WANT TO CONSIDER A HIGH WIND WATCH FOR SOME AREAS LIKE THE INLAND EMPIRE...SAN BERNARDINO COUNTY MTNS AND SANTA ANA MTNS. SUNDAY/MONDAY HAVE THE COLDEST PROFILE ALOFT...SO MOST LOWER ELEVATIONS WILL PROBABLY BE STUCK IN THE 50S. SLIGHT WARMING IS EXPECTED TUE/WED BEFORE A RIDGE FORMING OVER THE E PAC BRINGS BETTER WARMING...TO LEVELS AT OR A BIT ABOVE NORMAL...LATE IN THE WEEK. OFFSHORE FLOW COULD GET STRONG AGAIN LATE IN THE WEEK TOO. && .AVIATION... MARINE LAYER RISING RAPIDLY AND SEEMS TO BE ABOUT 3000 TO 3500 FT EARLY THIS MORNING. EXPECT IT TO BLOW BY 4000 FT LATE THIS MORNING AND BE UP NEAR 5K FT THIS AFTERNOON. BASES THIS MORNING AROUND 2000 TO 2500 FEET MSL. EXPECT STRATUS TO BE MOSTLY INTACT WITH SOME BREAKS THROUGH TODAY. SOME DRIZZLE OR LIGHT RAIN IS EXPECTED FROM THE MARINE LAYER THIS MORNING AND AFTERNOON AS STRONG FRONT APPROACHES. FRONT EXPECTED TO MAKE LANDFALL ABOUT 00Z-02Z IN ORANGE COUNTY AND A COUPLE OF HOURS LATER IN SAN DIEGO COUNTY...SPREADING INLAND OVER NIGHT. HEAVIEST RAIN EXPECTED TONIGHT. THUNDERSTORMS POSSIBLE TONIGHT THROUGH SUNDAY. BASES AND VIS EXPECTED TO LOWER TO IFR CONDITIONS IN HEAVY RAIN AND FOG TONIGHT. WINDS AT 5K FT... SOUTHWEST 15-20 KT...BECOMING WEST 20-25 KT AFTERNOON...THEN SOUTHWEST TO WEST 25-30 KT TONIGHT...DROPPING TO 10-15 KT SUN MORNING. WINDS AT 10K FT...SOUTHWEST TO WEST 35-45 KT THROUGH AFTERNOON...BECOMING 40-50 KT TONIGHT...DROPPING TO 15-25 KT SUN MORNING. .MARINE... A LARGE NW SWELL WITH 14 SEC PERIOD WILL INCREASE TODAY WITH A SLIGHT INCREASE SUNDAY. A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON OR EVENING. THUNDERSTORMS POSSIBLE TONIGHT THROUGH SUNDAY ALONG WITH WATERSPOUTS. WINDS WILL INCREASE TODAY THROUGH TONIGHT AS THE TROUGH DEEPENS OVER THE AREA AND THE COLD FRONT MOVES THROUGH. THIS WILL GENERATE HAZARDOUS SEAS AND VERY ROUGH CONDITIONS THROUGH THE WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... COLD PACIFIC STORM TO AFFECT SOUTHWESTERN CALIFORNIA OVER THE WEEKEND...SEE LAXSPSSGX. WIND ADVISORY...SEE LAXNPWSGX. HIGH SURF ADVISORY...SEE LAXCFWSGX. SMALL CRAFT ADVISORY...SEE LAXCWFSGX. && PUBLIC...MAXWELL AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Dec 15, 4:00 PM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST FRI DEC 15 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-161200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST FRI DEC 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A COLD STORM APPROACHING FORM THE GULF OF ALASKA WILL BRING RAIN AND MOUNTAIN SNOW ALONG WITH GUSTY WINDS SATURDAY AND SATURDAY NIGHT. SHOWERS COULD LINGER SUNDAY. DRY...COLD OFFSHORE FLOW IS EXPECTED EARLY NEXT WEEK. .DAY ONE... TONIGHT. ABOVE NORMAL SURF WILL BRING A HIGH RIP CURRENT RISK TONIGHT...SEE LAXSRFSGX. HIGH SURF ADVISORY...SEE LAXCFWSGX. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. A COLD FRONT IS FORECAST TO MOVE OVER SOUTHERN CALIFORNIA THIS WEEKEND ACCOMPANIED BY PRECIPITATION WHICH COULD BE LOCALLY HEAVY ON SATURDAY NIGHT. SNOW WILL FALL IN THE MOUNTAINS. THUNDERSTORMS COULD PRODUCE WATERSPOUTS NEAR THE COAST. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT. HIGH SURF AND A HIGH RIP CURRENT RISK WILL CONTINUE THROUGH SUNDAY. A STRONG OFFSHORE WIND EVENT IS POSSIBLE MONDAY AND TUESDAY WITH STRONG WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:21 AM PST | Marine Weather Statement | SGX | 37 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.